Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 13, 2021, 11:18 PM EDT for Columbia County, Montour County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 11:18 PM EDT (03:18 UTC)
- Expired
- Jul 13, 2021, 11:45 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Montour County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
475
WWUS81 KCTP 140318
SPSCTP
Special Weather Statement
National Weather Service State College PA
1118 PM EDT Tue Jul 13 2021
PAZ051>053-140345-
Columbia PA-Northumberland PA-Montour PA-
1118 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...
NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 1145 PM EDT...
At 1117 PM EDT, Doppler radar indicated a strong thunderstorm near
Mooresburg, moving northeast at 25 mph.
Frequent lightning and isolated wind gusts up to 50 mph are possible.
Locations impacted include...
Bloomsburg, Berwick, Danville, Northumberland, Riverside, Catawissa,
Mifflinville, Lightstreet, Almedia, Fernville, Mechanicsville,
Buckhorn, Jerseytown, Rupert, Rohrsburg, Iola, Mainville, Eyers
Grove, Mooresburg and Espy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4088 7677 4099 7684 4107 7682 4118 7630
4113 7627 4113 7624 4110 7622 4103 7623
4097 7621
TIME...MOT...LOC 0317Z 227DEG 20KT 4101 7676
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 8:58 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 8:58 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service State College PA 858 PM EDT Tue Jul 13 2021 .SYNOPSIS... An upper level ridge will remain located off of the east coast for the rest of this week. Weakening shortwaves will push into Pennsylvania from the west late today and again on Wednesday. Afterward, high pressure is likely to build into the state late in the week. A slow moving cold front will likely push south through the region next weekend. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... Single cells of early in the event have merged into more multi- cell clusters and one or two discrete cells. Many reports of storm damage. Happy Valley seems to be just about the worst /hardest-hit area. Have been tweaking PoPs for the most part. But, the major change was to add fog for almost all of the area tonight. The lower Susq may be OK without mentions of fog if it does not rain there. lack of cu there all this evening has been a tip that the powder keg just never got lit. Mixing had RH down in the 50s there this aftn. Capping hasn't relented. Still keeping a chc of showers down there until 05-06Z, though as this forcing overhead locally pushes east. Super-low FFG in the NE and 1+ inches of rain have prompted FFW for Tioga/Lyc Cos. Additional warnings are likely. Some rotations here and there, but downburst wind damage and a little hail are what's on the menu. Prev... Collaborated with BGM and WPC to issue a Flash Flood Watch through 04Z Wed across several of our NE counties where 1 hour FFG values are 1 inch or less. Shortly afterward, we were blanketed by Severe TSRA Watch #375. Heating of the very moist, unstable air mass has fueled a gradual increase of deepening convection, which was initially focused primarily along the elevated heat source along the spine of the Appalachians and along a boundary of strong differential heating at the edge of the stratus deck across our far East/SE zones. Increasing large scale forcing ahead of a shortwave approaching from the Ohio Valley should lead to increasing coverage late in the day and into the evening hours. Latest HREF supports the highest POPs in vicinity of a weak and shallow warm/quasi-stnry front (with an easterly flow and marine layer to its east) where pwats around 2 inches are progged. This front is also marked by a strong differential heating boundary with widespread stratus to its east through Poconos and Lehigh Valley. The high- pwat air, combined with moderate to high instability, should result in locally heavy downpours and the potential of localized flooding. The wettest members of the 00Z HREF indicate the potential of 2-3 inches in a few spots of the central mountains and Middle Susq Valley. Increasing winds aloft ahead of approaching shortwave will lead to respectable deep layer shear late in the day and evening, supporting a few supercells and even the chance of a tornado, where low level shear is enhanced near warm front over the Susq Valley. The highest HREF UH and greatest mesocyclone potential lie across the Middle Susq Valley. 850mb temps near 18C should translate to high temps in the low 90s across the Lower Susq Valley today. Further north and west, early afternoon convection is likely to hold readings in the 80s. Heat indices may touch 100F in a few spots of the Lower Susq Valley, but feel widespread 100+ readings are unlikely, so no heat advisory planned at this time. Evening convection should diminish in coverage/intensity late this evening, as boundary layer cools. Focus for lingering late night showers should be over the northwest part of the state, closest to weakening shortwave lifting through the eastern Grt Lks. Otherwise, expect light wind, partly cloudy skies and wet ground should promote patchy late night fog. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... A second shortwave is progged to lift across central Pa during peak heating Wednesday, supporting another round of PM convection. In general, the mid level wind fields and deep layer shear look fairly weak. However, moderate cape and slightly more impressive kinematic profiles over the Susq Valley could support isolated damaging wind gusts in that part of the state during the afternoon. Ensemble 850/2m temp plumes indicate Wednesday will be several degrees cooler than today with highs ranging from the upper 70s to upper 80s from northwest to southeast. Clearing skies and light wind associated with arrival of surface ridge should once again promote areas of valley fog Wednesday night. Ridging at the surface and aloft should result in fair and slightly less humid weather for most of the region Thursday. However, can't rule out an isolated PM tstorm over the northwest in association with falling heights and low level moisture return ahead of upstream trough over the Grt Lks. Mostly sunny skies and ensemble mean 850mb temps near 17C should support highs ranging from the low 80s to low 90s from northwest to southeast. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Thursday is the only day this week that will see a break in the active trend. Thursday will be mainly dry and sunny, only the small chance for a stray shower over the northwest. The upper- level trough is very slow to move out of the region, and more chances for afternoon and evening showers and thunderstorms return for Friday and the weekend. Models are producing a slow- moving cold front that will move NW to SE over the region Friday through Sunday. Warm, moist air will continue to be plentiful into the weekend. Flooding will still remain a concern for areas that have received heavy rainfall from previous storms as the ground is already saturated. We may see some relief from the active weather early next week (Tuesday at this point) as drier air moves in from the north and surface high pressure builds in. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... After the current line of storms pushes east/north of the area, only sct SHRA are expected. Storms over CLE should be weakening, and the stabilized air over NW PA could be the death of it. Will still keep some mention of SHRA in BFD thru 06Z. MDT/LNS may stay dry with sunset raising the stability even more. Have added fog to many of the terminals for the overnight with many having heavy rain and the wind should be light for much of the night. As for convection on Wed, have kept mentions to only VCSH for the aftn in NW. Outlook... Wed...A.M. low cigs/vis. Locally heavy showers and t-storms with restrictions likely during the afternoon. Thu-Sat...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight EDT tonight for PAZ037-041- 042-046-049>053. && SYNOPSIS...Lambert NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert/Fitzgerald LONG TERM...Gutierrez AVIATION...Guseman/Lambert
Hazardous weather outlook, Jul 13, 10:58 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1058 PM EDT Tue Jul 13 2021 PAZ004-005-010-011-017-024>026-033>036-150300- Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Huntingdon- Somerset-Bedford-Fulton-Franklin- 1058 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-150300- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia- 1058 PM EDT Tue Jul 13 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe thunderstorms with gusty winds are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-018-019-027-028-045-056>059-063>066-150300- Potter-Northern Clinton-Northern Centre-Southern Centre-Mifflin- Juniata-Southern Clinton-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1058 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe thunderstorms with gusty winds are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 10:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 W ROCK SPRINGS 40.72N 77.99W
07/13/2021 CENTRE PA TRAINED SPOTTER
MULTIPLE TREES AND WIRES DOWN ON ANACONDA
DR.
&&
STLocal storm report, Jul 13, 10:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 E SMETHPORT 41.81N 78.41W
07/13/2021 MCKEAN PA 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN
BETWEEN SMETHPORT AND PORT ALLEGANY.
&&
JRBLocal storm report, Jul 13, 11:03 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG FORKSVILLE 41.49N 76.60W
07/13/2021 SULLIVAN PA 911 CALL CENTER
MULTIPLE TREES DOWN IN FORKS TOWNSHIP.
&&
JRBLocal storm report, Jul 13, 11:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1106 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 1 ENE MUNCY 41.21N 76.77W
07/13/2021 LYCOMING PA 911 CALL CENTER
MULTIPLE ROAD CLOSURES ALONG MUNCY CREEK
FROM WATER ACROSS THE ROADWAY IN MUNCY
TOWNSHIP.
&&
JRBLocal storm report, Jul 13, 11:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1108 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG FORKSVILLE 41.49N 76.60W
07/13/2021 SULLIVAN PA 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
FORKSVILLE (TIME BASED ON RADAR ANALYSIS).
MULTIPLE TREES DOWN IN FORKS TOWNSHIP.
&&
JRBSpecial weather statement, Jul 13, 11:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1118 PM EDT Tue Jul 13 2021
PAZ051>053-140345-
Columbia PA-Northumberland PA-Montour PA-
1118 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...
NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 1145 PM EDT...
At 1117 PM EDT, Doppler radar indicated a strong thunderstorm near
Mooresburg, moving northeast at 25 mph.
Frequent lightning and isolated wind gusts up to 50 mph are possible.
Locations impacted include...
Bloomsburg, Berwick, Danville, Northumberland, Riverside, Catawissa,
Mifflinville, Lightstreet, Almedia, Fernville, Mechanicsville,
Buckhorn, Jerseytown, Rupert, Rohrsburg, Iola, Mainville, Eyers
Grove, Mooresburg and Espy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4088 7677 4099 7684 4107 7682 4118 7630
4113 7627 4113 7624 4110 7622 4103 7623
4097 7621
TIME...MOT...LOC 0317Z 227DEG 20KT 4101 7676
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 13, 8:09 PM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Jul 13, 8:17 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 43 min |
| Jul 13, 8:25 PM EDT | Special Weather Statement | CTP | Huntingdon | 35 min |
| Jul 13, 8:41 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 25 min |
| Jul 13, 8:51 PM EDT | Tornado Warning | CTP | Lycoming, Montour, Northumberland | 24 min |
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 61 min |
| Jul 13, 9:06 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan, Tioga | 3 hr |
| Jul 13, 9:15 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Jul 13, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Northumberland, Snyder, Union | 60 min |
| Jul 13, 10:18 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 117 min |
| Jul 13, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder, Union | 57 min |
| Jul 14, 12:12 AM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jul 14, 1:46 AM EDT | Areal Flood Advisory | CTP | Lycoming | 119 min |
| Jul 14, 1:49 PM EDT | Special Weather Statement | CTP | Perry | 26 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | CTP | Perry | 37 min |
| Jul 14, 4:58 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 14, 7:31 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.